Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 48, NWS Corpus Christi, TX

May 15, 2021

NWS Corpus Christi, TX issued this small craft advisory at May 15, 2021, 8:53 PM CDT. It took effect at May 15, 2021, 9:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 15, 2021, 8:53 PM CDT (01:53 UTC)
In effect from
May 15, 2021, 9:00 PM CDT
Expired
May 16, 2021, 1:00 PM CDT
In force
16 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

567 
WHUS74 KCRP 160153
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
853 PM CDT Sat May 15 2021

GMZ250-255-270-275-161000-
/O.NEW.KCRP.SC.Y.0048.210516T0200Z-210516T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
853 PM CDT Sat May 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SUNDAY...

* WHAT...East-southeast winds 20 to 25 knots with gusts up to 30
  knots. Seas will range from 5 to 7 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
3 follow-up statements
221 
WHUS74 KCRP 160707
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
207 AM CDT Sun May 16 2021

GMZ250-255-270-275-161500-
/O.CON.KCRP.SC.Y.0048.000000T0000Z-210516T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
207 AM CDT Sun May 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...East-southeast winds 20 to 25 knots with gusts up to 30
  knots. Seas will range from 7 to 9 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
116 
WHUS74 KCRP 161423
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
923 AM CDT Sun May 16 2021

GMZ250-255-270-275-161800-
/O.EXT.KCRP.SC.Y.0048.000000T0000Z-210516T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
923 AM CDT Sun May 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...East-southeast winds around 20 knots with gusts up to 30
  knots. Seas will range from 6 to 8 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EMF
579 
WHUS74 KCRP 161746
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1246 PM CDT Sun May 16 2021

GMZ250-255-270-275-161900-
/O.EXP.KCRP.SC.Y.0048.000000T0000Z-210516T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1246 PM CDT Sun May 16 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Winds across the Gulf waters have fallen below criteria. However,
small craft should continue to exercise caution for southeast
winds of 15 to 20 knots through this evening.

$$

EMF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 15, 6:30 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 15, 6:30 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
630 PM CDT Sat May 15 2021

.AVIATION...00Z Update

VCT/CRP currently at MVFR with ALI/COT/LRD at VFR as initial MCS
moves off to the east. Confidence remains low in regards to
precipitation, with model runs continuing to tell different
stories for tonight into tomorrow morning. Current thoughts are
that there will be a break in precipitation once this initial
system moves offshore. Another system is progged to move into the
region from Mexico overnight tonight, bringing another round of
scattered showers and thunderstorms from west to east. Could see
ALI/COT/LRD drop to IFR ceilings periodically overnight as this
system moves through. Moderate winds out of the SE gusting to
near 25 kts will be in place for much of the 00Z period. Can
expect vsbys to drop to MVFR with shower and thunderstorms over
terminals.

&&

.PREV DISCUSSION... /Issued 403 PM CDT Sat May 15 2021/

SHORT TERM (Tonight through Sunday)...

The previous mentioned shortwave has now broadened out instead of
shifting completely east of the area. This has allowed convection
to remain nearly stationary north of our area and over Deep South
Texas around Brownsville. In the meantime, scattered showers and
thunderstorms have developed over the northern Brush Country and
Coastal Plains. Expect scattered showers and thunderstorms to
continue through tonight but confidence is very low on exactly
where, when, and how much. There are a number of meso-models that
bring a large MCS through the area tonight leading to heavy
rainfall accumulations... Although the latest 18Z HRRR shows very
little to nothing tonight (*throws hands in air*).

Here's a look at the mesoanalysis as of 18Z this afternoon: lapse
rates are surprisingly poor, near moist adiabatic (5.5-7C/km), CAPE
ranging from 2000-3000 J/kg, DCAPE < 500 J/kg, moisture convergence
less than 15, an 850-300mb SE MCS motion, shear is relatively
weak with the exception of western Brush Country of over 40 knots
0-6km bulk shear. The BRN is greater than 40 in most areas which
tends to favor MCS development. The big concern is will there be
lift support aloft? and will convection last passing over from
Mexico? If any of these take place, our rain chances will
significantly increase. PWATs aren't super impressive either, this
morning's sounding recorded 1.45" (less than 75th percentile) but
most likely have increased since. Looking at the satellite
derived total precipitable water, PWATs near 2.0" may be in place
over the coastal bend. The 00Z weather balloon launch this evening
will be useful in determining the environmental conditions. SSE
winds aloft at 850mb also helps reduce the strength of the cap.

Considering all the above, there is still heavy rain potential.
Looking at the latest Flash Flood Guidance, flooding may occur with
3-hr accumulations of 3.0-3.5" across the majority of the Brush
Country and Coastal Plains, up to 4.0-4.5" over the Victoria
Crossroads. Of course flash flooding can happen more quickly over
urban areas. The SPC has included a SLIGHT severe risk over La
Salle and Webb Counties, while the rest of South Texas is under a
MARGINAL risk. In addition, the WPC has the western half of the
CWA in a SLIGHT excessive rainfall risk. The greatest threat for
tonight will be heavy rainfall, damaging winds, and large hail.

Unfortunately the uncertainty and heavy rainfall potential does not
end tonight. Many meso-models suggest an MCS over the Hill Country
associated with another shortwave, passing over the northern
counties and Victoria Crossroads Sunday morning, with most of the
activity to our east by Sunday afternoon. The SPC has majority of
the CWA, with the exception of the Coastal Bend, in a marginal risk
for severe storms. Confidence is still low as well on Sunday, kept
scattered showers and thunderstorms through much of the area with a
greater focus on the northeastern counties and Victoria
Crossroads. However, a general downward trend in convection is
likely by Sunday afternoon.

LONG TERM (Sunday Night through Saturday)...

The active pattern hasn't given up yet. Early in the period,
quasi zonal flow in the mid to upper levels should keep things
fairly quiet Sunday night and Monday, though a few showers will be
possible around the VCT area. By Tuesday, low pressure in the
upper levels will dig a trough into the sub tropical jet while a
mid-level low also approaches the region. Shortwaves begin
affecting the region by Tuesday and will increase rain chances
once again. Best rain chances should be Wednesday into Thursday as
the mid-level low opens up and pushes more energy deeper into the
region. The pattern is very fluid and confidence in timing and
location of convection through mid-week is fairly low, but
confidence that showers and storms will happen somewhere most days
is fairly good. Rainfall totals of a couple inches area wide are
possible, which will be fine if it is spread over a few days. That
said, PWATS potentially as high as 2 inches on Wednesday would be
sufficient to produce some heavy downpours.

Near normal temperatures Monday and Tuesday should drop to below
normal with the increase in convection and decrease in 850 mb
temps mid and late week.

MARINE...

Breezy onshore flow will continue, resulting in Small Craft
Exercise Caution conditions through Sunday. Winds may briefly
touch small craft advisory conditions. Isolated to scattered
showers and thunderstorms are expected late tonight through Sunday
as mid level disturbance move across the waters. A few storms
could be strong. Chances for showers and thunderstorms will
persist through the week as a series of upper level disturbances
pass through. Moderate to strong onshore flow will lead to periods
of Small Craft Exercise Caution and Small Craft Advisory
conditions through the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  82  75  85  77  /  50  50  20  10  10
Victoria          72  80  74  86  75  /  50  50  40  40  10
Laredo            73  93  75  98  76  /  40  20  10   0  10
Alice             73  87  75  90  76  /  50  50  20  10  10
Rockport          75  82  76  85  77  /  50  50  30  20  10
Cotulla           73  92  74  97  75  /  50  40  10  10  10
Kingsville        74  85  75  89  77  /  50  50  20  10   0
Navy Corpus       75  83  76  84  77  /  40  50  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

HAA/72...AVIATION
Hazardous weather outlook, May 15, 3:46 AM CDT, 17 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
346 AM CDT Sat May 15 2021

TXZ229>234-239>247-342>347-442-443-447-160900-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
346 AM CDT Sat May 15 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected. A few storms could
be strong to severe. Heavy rainfall is expected which could lead to
localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms will be possible daily through
next week. A few storms could become strong to severe, along with a
threat of locally heavy rainfall.

There is a MODERATE risk of rip currents Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-160900-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
346 AM CDT Sat May 15 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected tonight. A few
storms could be strong.

Small Craft Exercise Caution conditions are expected, with periods
of Small Craft Advisory conditions possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms will be possible daily from
Saturday through next week. A few storms could become strong to
possibly severe.

Small Craft Advisory conditions may be possible on and off through
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 15, 4:35 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
435 PM CDT Sat May 15 2021

TXZ230-231-152215-
Live Oak-McMullen-
435 PM CDT Sat May 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES...

At 433 PM CDT, a strong thunderstorm was located over Choke Canyon
Reservoir, moving southeast at 15 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Three Rivers, Choke Canyon Reservoir, Calliham, Oakville, Crowther,
Simmons, Ray Point, Esseville and Whitsett.

This includes the following highways...
 Interstate 37 between mile markers 65 and 83.
 US Highway 281 between mile markers 618 and 626.

LAT...LON 2850 9799 2824 9837 2850 9857 2864 9834
      2861 9833 2872 9818
TIME...MOT...LOC 2133Z 324DEG 15KT 2855 9832

TMT
Special weather statement, May 15, 5:41 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
541 PM CDT Sat May 15 2021

TXZ230-231-152315-
Live Oak-McMullen-
541 PM CDT Sat May 15 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCMULLEN AND WEST
CENTRAL LIVE OAK COUNTIES...

At 540 PM CDT, a strong thunderstorm was located near Simmons, or 10
miles south of Choke Canyon Reservoir, moving southeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Simmons.

This includes the following highways...
 US Highway 281 near mile marker 634.
 US Highway 59 between mile markers 724 and 728.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2836 9848 2847 9831 2830 9810 2814 9840
TIME...MOT...LOC 2240Z 326DEG 15KT 2836 9835

TMT
Special weather statement, May 15, 7:02 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
702 PM CDT Sat May 15 2021

TXZ231-241-244-160030-
Live Oak-Jim Wells-Inland San Patricio-
702 PM CDT Sat May 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SAN PATRICIO...
NORTHWESTERN JIM WELLS AND SOUTH CENTRAL LIVE OAK COUNTIES...

At 700 PM CDT, a strong thunderstorm was located over Annarose, or 17
miles south of George West, moving southeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mathis, Orange Grove, Lake City, Midway, Lagarto, Westdale, Sandia,
Annarose, Rancho De La Parita, Alfred, Alfred-South La Paloma,
Lakeside, Lake Corpus Christi and Pernitas Point.

This includes the following highways...
 Interstate 37 between mile markers 34 and 36.
 US Highway 281 between mile markers 642 and 664.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2783 9803 2802 9824 2806 9824 2806 9826
      2821 9811 2810 9778
TIME...MOT...LOC 0000Z 308DEG 16KT 2808 9814

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:02 PM CDTSpecial Weather StatementCRPJim Wells28 min
May 15, 7:25 PM CDTSevere Thunderstorm WarningCRPJim Wells, Live Oak, San Patricio50 min
May 15, 8:10 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces29 min
May 15, 8:18 PM CDTRiver Flood WarningCRPLive Oak14 hr
May 15, 9:33 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces117 min
May 15, 9:45 PM CDTSpecial Marine WarningCRP60 min
May 15, 10:41 PM CDTSpecial Marine WarningCRP49 min
May 15, 11:30 PM CDTSpecial Marine WarningCRP30 min
May 15, 11:34 PM CDTSpecial Marine WarningCRP26 min
May 16, 2:05 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces15 hr
May 16, 4:43 AM CDTSpecial Weather StatementCRPDuval32 min
May 16, 5:21 AM CDTSpecial Weather StatementCRPKleberg24 min
May 16, 5:46 AM CDTSpecial Weather StatementCRPKleberg44 min
May 16, 5:51 AM CDTSpecial Weather StatementCRPKleberg39 min
May 16, 6:28 AM CDTSpecial Weather StatementCRPKleberg47 min
May 16, 6:49 AM CDTSpecial Marine WarningCRP41 min
May 16, 7:14 AM CDTSpecial Weather StatementCRPKleberg31 min
May 16, 7:24 AM CDTAreal Flood AdvisoryCRPKleberg3 hr
May 16, 8:02 AM CDTSpecial Weather StatementCRPMcMullen28 min
May 16, 8:30 AM CDTSpecial Weather StatementCRPMcMullen30 min
May 16, 8:35 AM CDTSpecial Marine WarningCRP25 min
May 16, 8:37 AM CDTSpecial Weather StatementCRPBee38 min
May 16, 8:49 AM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr
May 16, 9:11 AM CDTSpecial Weather StatementCRPMcMullen49 min
May 16, 9:14 AM CDTSpecial Weather StatementCRPBee46 min
May 16, 9:39 AM CDTSpecial Weather StatementCRPJim Wells36 min
May 16, 9:51 AM CDTSpecial Weather StatementCRPBee39 min
May 16, 10:22 AM CDTSpecial Weather StatementCRPJim Wells38 min
May 16, 10:28 AM CDTSevere Thunderstorm WarningCRPBee, Refugio, San Patricio30 min
May 16, 10:37 AM CDTAreal Flood AdvisoryCRPAransas, Nueces, Refugio, San Patricio113 min
May 16, 10:39 AM CDTSpecial Weather StatementCRPRefugio36 min
May 16, 10:51 AM CDTAreal Flood AdvisoryCRPBee114 min
May 16, 10:58 AM CDTSpecial Weather StatementCRPJim Wells, San Patricio32 min
May 16, 11:08 AM CDTSpecial Marine WarningCRP37 min
May 16, 11:09 AM CDTTornado WarningCRPAransas, San Patricio21 min
May 16, 11:20 AM CDTSpecial Weather StatementCRPVictoria40 min
May 16, 11:32 AM CDTFlash Flood WarningCRPBee, Goliad, Refugio3 hr
May 16, 11:35 AM CDTFlash Flood WarningCRPDuval, Jim Wells3 hr
May 16, 11:41 AM CDTAreal Flood AdvisoryCRPVictoria3 hr
May 16, 11:54 AM CDTSpecial Marine WarningCRP36 min
May 16, 12:07 PM CDTSpecial Weather StatementCRPNueces23 min
May 16, 12:09 PM CDTTornado WarningCRPAransas, Refugio9 min
May 16, 12:27 PM CDTSpecial Weather StatementCRPAransas, Calhoun33 min
May 16, 12:36 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 12:53 PM CDTSpecial Marine WarningCRP112 min
May 16, 1:01 PM CDTAreal Flood AdvisoryCRPNueces59 min
May 16, 1:16 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Nueces119 min
May 16, 1:33 PM CDTFlash Flood WarningCRPNueces3 hr
May 16, 2:10 PM CDTSpecial Marine WarningCRP2 hr
May 16, 2:45 PM CDTAreal Flood WarningCRPAransas, Bee, Goliad, Refugio2 hr
May 16, 2:48 PM CDTAreal Flood WarningCRPDuval, Jim Wells117 min
May 16, 3:37 PM CDTSpecial Marine WarningCRP23 min
May 16, 3:40 PM CDTRiver Flood WarningCRPBee29 hr
May 16, 3:42 PM CDTAreal Flood WarningCRPAransas, Nueces2 hr
May 16, 3:48 PM CDTAreal Flood WarningCRPAransas, Nueces, Refugio, San Patricio117 min
May 16, 3:54 PM CDTSpecial Marine WarningCRP66 min
May 16, 4:44 PM CDTSpecial Weather StatementCRPDuval31 min
May 16, 5:01 PM CDTSpecial Marine WarningCRP44 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.